Alert archive / Missouri / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 147, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at May 29, 2015, 5:09 PM CDT for Barry County, Lawrence County, Missouri. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2015, 5:09 PM CDT (22:09 UTC)
- Expired
- May 29, 2015, 5:45 PM CDT
- In force
- 36 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Barry County, MO, Lawrence County, MO
The radar
The Springfield radar (KSGF), 59 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 29, 2:09 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.2 hours before the alert went out and 9 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 535 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 864 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
839
WUUS53 KSGF 292209
SVRSGF
MOC009-109-292245-
/O.NEW.KSGF.SV.W.0147.150529T2209Z-150529T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
509 PM CDT FRI MAY 29 2015
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN BARRY COUNTY IN SOUTHWEST MISSOURI...
SOUTHEASTERN LAWRENCE COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 545 PM CDT
* AT 507 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PURDY...AND
MOVING NORTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
AURORA...MARIONVILLE AND PURDY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FRIDAY EVENING FOR
SOUTHWEST MISSOURI.
LAT...LON 3667 9392 3681 9395 3714 9361 3680 9361
TIME...MOT...LOC 2209Z 217DEG 36KT 3679 9385
HAIL...1.00IN
WIND...60MPH
$$
HATCHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 3:58 PM CDT, 1 hour 11 minutes earlier.
Area forecast discussion, May 29, 3:58 PM CDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
358 PM CDT Fri May 29 2015
.SHORT TERM...(This Evening through Saturday)
Issued at 329 PM CDT FRI MAY 29 2015
Low topped subtropical convection, some supercells, has developed
in moderate instability along the eastern edge (and points east)
of an area of rain and thunderstorms ahead of an advancing
shortwave over eastern OK. Rotation seems to be maximized
along/just north of a w-e oriented front that extends from the
three state OK/AR/MO border into south central MO near KUNO. 0-3km
helicity is fairly good 150-200 m2/s2 while low level 0-1km is
weaker, but the boundary is likely helping to augment lower level
rotation a bit. Storm rotation has been more prominent/persistent
in mid levels and less so closer to the sfc. Will maintain a close
met-watch on storms over southern MO.
Rainfall is the next concern. Efficient rainfall has occurred in
the high PWAT environment and lift will be aided by the shortwave
moving through the region early tonight. Rainfall of an inch or two
over the next 6-10 hours will be elevated the flood risk, especially
where locally heavy rain/cell training occurs.
The overall forecast trend is to move the heavier rain east of the
region more quickly and will taper off to rain/drizzle on Saturday
with cool temperatures.
.LONG TERM...(Saturday Night through Friday)
Issued at 329 PM CDT FRI MAY 29 2015
The shortwave moves east of the area with broad upper level
ridging moving into the Plains early next week, then through our
area by Wed-Thu. Trend has been to hold back western troughing a
bit with upper level ridging remaining over the central CONUS.
Looks like a dry period for much of next week.
&&
.AVIATION...(For the 18Z TAFS through 18Z Saturday Afternoon)
Issued at 1239 PM CDT FRI MAY 29 2015
The storm system in place over the Ozarks will move slowly if at
all east into tonight as at combination of ample moisture,
instability and an area of low pressure combines to bring
additional rounds of rainfall to the region. The depth of the
moisture will bring MVFR to IFR ceilings and visibilities to the
region through Saturday morning. Some terminals may potentially
see LIFR conditions for brief periods if heavy rain moves over
location.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH through Saturday evening FOR MOZ066-068>070-
077>082-088>098-101>106.
KS...FLASH FLOOD WATCH through Saturday evening FOR KSZ073-097-101.
&&
SHORT TERM...DSA
LONG TERM...DSA
AVIATION...HatchHazardous weather outlook, May 29, 2:39 PM CDT, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 239 PM CDT FRI MAY 29 2015 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-301945- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 239 PM CDT FRI MAY 29 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... ELEVATED TORNADO RISK. LIMITED HAIL RISK. LIMITED THUNDERSTORM WIND DAMAGE RISK. ELEVATED FLOODING RISK. SIGNIFICANT LIGHTNING RISK. DISCUSSION... SCATTERED THUNDERSTORMS WILL GRADUALLY BECOME MORE NUMEROUS THIS AFTERNOON AS ACTIVITY MOVES NORTH FROM OKLAHOMA AND ARKANSAS. INITIALLY DISCREET CELLS NEAR A WARM FRONT HAVE SHOWN ROTATION AND A BRIEF TORNADO OR DAMAGING WINDS IS POSSIBLE PARTICULARLY OVER FAR SOUTHWEST MISSOURI. SMALL HAIL WILL ALSO BE POSSIBLE WITH STRONGER STORMS. AN APPROACHING COLD FRONT ALONG WITH AN UPPER LEVEL DISTURBANCE WILL ALSO AID IN THE DEVELOPMENT OF HEAVY RAINFALL LATE THIS AFTERNOON AND TONIGHT OVER A LARGE PORTION OF THE AREA. FLOODING WILL BE POSSIBLE WHERE PROLONGED HEAVY RAINFALL RATES OCCUR. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. RAIN AND THUNDERSTORMS WILL CONTINUE EARLY SATURDAY...BEFORE ENDING FROM NORTHWEST TO SOUTHEAST. THUNDERSTORM CHANCES WILL INCREASE AGAIN ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OVER FAR SOUTHWEST MISSOURI. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) DSA
In the hours before
Local storm report, May 29, 3:46 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
346 PM CDT FRI MAY 29 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0337 PM HAIL 5 WNW PINEVILLE 36.62N 94.47W
05/29/2015 E0.75 INCH MCDONALD MO EMERGENCY MNGR
PEA TO PENNEY SIZE HAIL BETWEEN PINEVILLE AND LANAGAN
&&
RABERDINGSpecial weather statement, May 29, 4:17 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
417 PM CDT FRI MAY 29 2015
MOZ093-094-102-292145-
BARRY MO-NEWTON MO-LAWRENCE MO-
417 PM CDT FRI MAY 29 2015
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN NEWTON...NORTHWESTERN
BARRY AND SOUTHWESTERN LAWRENCE COUNTIES UNTIL 445 PM CDT...
AT 415 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR STARK CITY...OR 12 MILES EAST OF NEOSHO...
MOVING NORTHEAST AT 20 MPH. NICKEL SIZE HAIL...AND WINDS AROUND 50
MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE FAIRVIEW...MONETT...PIERCE CITY AND
WHEATON.
THUNDERSTORMS POSE A VARIETY OF HAZARDS TO THOSE OUTDOORS...INCLUDING
HAIL... STRONG WINDS THAT CAN CREATE DANGEROUS FLYING PROJECTILES AND
DEBRIS...AS WELL AS DEADLY CLOUD TO GROUND LIGHTNING. IF YOU ARE IN
THE PATH OF THIS STORM...MOVE INDOORS TO A STURDY SHELTER
IMMEDIATELY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FRIDAY EVENING FOR
SOUTHWEST MISSOURI.
LAT...LON 3675 9416 3675 9430 3676 9431 3705 9407
3705 9406 3688 9386 3675 9407 3675 9415
TIME...MOT...LOC 2117Z 232DEG 19KT 3685 9415
HATCHSpecial weather statement, May 29, 4:27 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
427 PM CDT FRI MAY 29 2015
MOZ091-095-096-292200-
CHRISTIAN MO-DOUGLAS MO-WEBSTER MO-
427 PM CDT FRI MAY 29 2015
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CHRISTIAN...NORTHWESTERN
DOUGLAS AND SOUTHWESTERN WEBSTER COUNTIES UNTIL 500 PM CDT...
AT 426 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CHADWICK...OR 9 MILES SOUTHEAST OF OZARK...
MOVING NORTHEAST AT 20 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH
ARE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE DIGGINS...FORDLAND...ROGERSVILLE AND
SPARTA.
THUNDERSTORMS POSE A VARIETY OF HAZARDS TO THOSE OUTDOORS...INCLUDING
HAIL... STRONG WINDS THAT CAN CREATE DANGEROUS FLYING PROJECTILES AND
DEBRIS...AS WELL AS DEADLY CLOUD TO GROUND LIGHTNING. IF YOU ARE IN
THE PATH OF THIS STORM...MOVE INDOORS TO A STURDY SHELTER
IMMEDIATELY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FRIDAY EVENING FOR
SOUTHWEST MISSOURI.
LAT...LON 3682 9323 3709 9311 3709 9306 3721 9306
3722 9279 3681 9292
TIME...MOT...LOC 2128Z 214DEG 18KT 3696 9306
HATCHLocal storm report, May 29, 4:38 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
438 PM CDT FRI MAY 29 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0409 PM TSTM WND DMG PINEVILLE 36.59N 94.38W
05/29/2015 MCDONALD MO EMERGENCY MNGR
LOTS OF TREE DAMAGE IN PINEVILLE.
&&
DSASpecial weather statement, May 29, 4:44 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 444 PM CDT FRI MAY 29 2015 MOZ094-102-292215- BARRY MO-LAWRENCE MO- 444 PM CDT FRI MAY 29 2015 ...SIGNIFICANT WEATHER ADVISORY FOR LAWRENCE AND NORTHERN BARRY COUNTIES UNTIL 515 PM CDT... AT 441 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST OF STOTTS CITY TO 6 MILES WEST OF WAYNE...MOVING NORTHEAST AT 20 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE AURORA...CASSVILLE...EXETER...MILLER... MONETT...MOUNT VERNON...PIERCE CITY...PURDY...VERONA AND WHEATON. INTERSTATE 44 BETWEEN MILE MARKERS 33 AND 54 WILL ALSO BE IMPACTED BY THESE STORMS. THUNDERSTORMS POSE A VARIETY OF HAZARDS TO THOSE OUTDOORS...INCLUDING HAIL... STRONG WINDS THAT CAN CREATE DANGEROUS FLYING PROJECTILES AND DEBRIS...AS WELL AS DEADLY CLOUD TO GROUND LIGHTNING. IF YOU ARE IN THE PATH OF THESE STORMS...MOVE INDOORS TO A STURDY SHELTER IMMEDIATELY. A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FRIDAY EVENING FOR SOUTHWEST MISSOURI. LAT...LON 3722 9405 3728 9368 3672 9369 3654 9407 TIME...MOT...LOC 2145Z 222DEG 19KT 3707 9404 3663 9404 HATCH
Special weather statement, May 29, 4:57 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
457 PM CDT FRI MAY 29 2015
MOZ092-292230-
WRIGHT MO-
457 PM CDT FRI MAY 29 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WRIGHT COUNTY UNTIL 530
PM CDT...
AT 455 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MANSFIELD...OR 8 MILES NORTH OF AVA...MOVING
NORTHEAST AT 25 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE HARTVILLE AND MANSFIELD.
THUNDERSTORMS POSE A VARIETY OF HAZARDS TO THOSE OUTDOORS...INCLUDING
HAIL... STRONG WINDS THAT CAN CREATE DANGEROUS FLYING PROJECTILES AND
DEBRIS...AS WELL AS DEADLY CLOUD TO GROUND LIGHTNING. IF YOU ARE IN
THE PATH OF THIS STORM...MOVE INDOORS TO A STURDY SHELTER
IMMEDIATELY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FRIDAY EVENING FOR
SOUTHWEST MISSOURI.
LAT...LON 3730 9260 3726 9232 3710 9243 3706 9251
3707 9269
TIME...MOT...LOC 2158Z 213DEG 21KT 3708 9259
HATCHThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 7:13 PM CDT | Flash Flood Warning | SGF | Laclede | 4 hr |
| May 29, 1:10 PM CDT | Special Weather Statement | SGF | Taney | 35 min |
| May 29, 2:53 PM CDT | Special Weather Statement | SGF | McDonald | 37 min |
| May 29, 3:25 PM CDT | Severe Thunderstorm Warning | SGF | McDonald, Newton | 50 min |
| May 29, 3:49 PM CDT | Tornado Warning | SGF | McDonald, Newton | 26 min |
| May 29, 4:06 PM CDT | Severe Thunderstorm Warning | SGF | McDonald | 39 min |
| May 29, 4:17 PM CDT | Special Weather Statement | SGF | Newton | 28 min |
| May 29, 4:19 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Wright | 41 min |
| May 29, 4:27 PM CDT | Special Weather Statement | SGF | Christian | 33 min |
| May 29, 4:44 PM CDT | Flash Flood Warning | SGF | McDonald, Newton | 6 hr |
| May 29, 4:44 PM CDT | Special Weather Statement | SGF | Barry, Lawrence | 31 min |
| May 29, 4:57 PM CDT | Special Weather Statement | SGF | Wright | 33 min |
| May 29, 5:05 PM CDT | Severe Thunderstorm Warning | SGF | Wright | 40 min |
| May 29, 5:20 PM CDT | Severe Thunderstorm Warning | SGF | Lawrence | 40 min |
| May 29, 5:23 PM CDT | Special Weather Statement | SGF | Texas | 37 min |
| May 29, 5:42 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Greene, Lawrence, Stone | 63 min |
| May 29, 5:44 PM CDT | Special Weather Statement | SGF | Wright | 31 min |
| May 29, 6:10 PM CDT | Special Weather Statement | SGF | Texas | 35 min |
| May 29, 6:12 PM CDT | Special Weather Statement | SGF | Texas | 33 min |
| May 29, 6:13 PM CDT | Tornado Warning | SGF | Greene | 19 min |
| May 29, 6:20 PM CDT | Severe Thunderstorm Warning | SGF | Texas | 40 min |
| May 29, 6:44 PM CDT | Special Weather Statement | SGF | Webster | 31 min |
| May 29, 6:51 PM CDT | Severe Thunderstorm Warning | SGF | Webster, Wright | 24 min |
| May 29, 6:54 PM CDT | Severe Thunderstorm Warning | SGF | Shannon, Texas | 36 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.